Utah, 2007Heavy Snow in Utah, March 1 to 2, 2007
March 1 to 2, 2007 · NWS SLC · 5 events in 5 counties and zones
A very large Pacific storm brought heavy snow to most of the higher terrain and many of the valleys of Utah. Anywhere from 5 to 15 inches of snow fell in valley locations.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very large Pacific storm brought heavy snow to most of the higher terrain and many of the valleys of Utah. Anywhere from 5 to 15 inches of snow fell in valley locations. The mountains received 1-2 feet with select locations receiving upwards of 3 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 1, 5:38 AM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 1, 5:38 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
538 AM MST THU MAR 1 2007
.SYNOPSIS...A COLD AND MOIST UPPER LEVEL TROUGH OVER THE INTERIOR
WEST WILL CONTINUE TO AFFECT THE STATE TODAY THEN SLOWLY SHIFT EAST
TONIGHT AND FRIDAY. HIGH PRESSURE WILL RETURN FOR THE COMING
WEEKEND.
&&
.DISCUSSION...A COLD MOIST AND CONDITIONALLY UNSTABLE AIRMASS ON WEST
TO NORTHWEST FLOW IS OVER NORTHERN UT THIS MORNING AS THE MAIN UPPER
TROF AXIS MOVES OFF TO THE EAST. AN ORGANIZED BAND OF CONVECTIVE SNOW
SQUALLS WENT THRU NRN UT LATE LAST EVE AT THE LEADING EDGE OF THE
COLDEST AIR ALOFT AND WE NOW ARE MORE OR LESS IN BETWEEN WAVES. THE
AIRMASS IS UNSTABLE TO THE POINT WHERE OROGRAPHIC LIFT IS SETTING OFF
CONVECTION AND THE SNOW FALLS OUT ALONG THE MOUNTAIN CREST AND
DOWNSTREAM. THERE MAY BE WEAK FEATURES THAT ENHANCE THE CONVECTION
AND GENERATE SNOW SHOWERS UPSTREAM OF THE MTNS TODAY AHEAD OF THE
NEXT ORGANIZED WAVE BUT THESE WILL PROBABLY NOT AMOUNT TO MUCH IN THE
VALLEYS...ESPECIALLY AFTER SUNRISE WHEN INSOLATION THROUGH THE CLOUDS
HEATS UP PAVEMENT SURFACES A BIT. SO HAVE CANCELLED THE SNOW ADVISORY
FOR THE WASATCH FRONT BENCHES BUT LEFT IT UP FOR THE MTNS.
THIS NEXT WAVE WILL IMPACT THE AREA TONIGHT INTO FRIDAY. THIS IS A
FAIRLY LARGE SCALE FEATURE WITH BACKING FLOW AND LOW LEVEL WARM
ADVECTION LATE TODAY INTO THIS EVENING THEN ANOTHER COLD FRONT
CROSSES THE AREA EARLY FRIDAY. EXPECT SNOW TO BECOME FAIRLY
WIDESPREAD OVER NRN UT IN THE LOW LEVEL WARM SECTOR OF THIS WAVE BY
EARLY THIS EVE THEN A BAND OF CONVECTIVE SNOW WILL ACCOMPANY THE
FRONT THRU THE STATE FRI MORNING. THIS BAND COULD HOLD TOGETHER
LONG ENOUGH TO BRING A BRIEF PERIOD OF SNOW TO WEST CENTRAL AND
SOUTHWEST UT VALLEYS AS IT MOVES SOUTH FRIDAY BUT THE UPSTREAM
RIDGE MOVES IN RAPIDLY FRI WITH THE NORTH DRYING OUT AFTER NOON AND
THE ENTIRE AREA DRYING OUT FRI NIGHT.
WE MAY NEED THE ADVISORY REISSUED FOR THE VALLEYS FOR TONIGHT AND I
HAVE ALREADY EXTENDED IT TIL NOON FRI FOR THE MTNS.
THE UNSEASONABLY COLD AIRMASS WILL KEEP TEMPS WELL BELOW NORMAL THRU
FRIDAY AREA-WIDE. THE AIRMASS WARMS STRONGLY OVER THE WEEKEND UNDER
THE RIDGE WITH SOUTHWESTERLY FLOW SUNDAY BRINGING TEMPS AT 700MB
ABOVE 0C TO PRETTY MUCH THE ENTIRE AREA. EXPECT THE VALLEYS TO
RESPOND SLUGGISHLY AT FIRST ON SAT WITH COLD AIR IN PLACE AND
PROBABLY FAIRLY WIDESPREAD SNOW COVER BUT THEY SHOULD MAKE IT TO
AT LEAST NORMAL OR A BIT ABOVE ON SUN.
THE RIDGE MOVES EAST NEXT WEEK AND THE NEXT WEAK SYSTEM FOR THE
AREA WILL BE MAINLY A CLOUD STORM MON INTO TUE ALTHO IT WILL COOL
THE AIRMASS BACK DOWN A BIT. A BETTER TROF IS FORECAST WED INTO THU
BUT THIS TOO WILL BE A FAIRLY MILD SYSTEM. HAVE INCLUDED CLIMO POPS
IN THE EXTENDED FOR THIS.
&&
.AVIATION...CEILINGS ARE EXPECTED TO REMAIN BELOW 7000FT AGL
THROUGHOUT THE DAY. CEILINGS MAY LIFT ABOVE 7000FT AGL AT
TIMES...BUT THIS IS EXPECTED TO BE A TEMPORARY CONDITION. SCATTERED
SNOW SHOWERS WILL CONTINUE...INCREASING IN COVERAGE DURING THE
AFTERNOON. TIMING THESE SHOWERS WILL BE VERY DIFFICULT...HOWEVER IFR
CONDITIONS ARE POSSIBLE IN ANY HEAVIER SNOW SHOWERS THAT MOVE ACROSS
THE TERMINAL.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UNTIL NOON FRIDAY FOR NRN UT MTN ZONES
UTZ007>009.
WY...NONE.
&&
WILENSKY/C. SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Mar 1, 6:22 AM MST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
622 AM MST THU MAR 1 2007
UTZ001>021-WYZ021-021100-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
622 AM MST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A COLD UPPER TROUGH WILL CONTINUE TO BRING SIGNIFICANT SNOWFALL TO
THE NORTHERN MOUNTAINS TODAY AND TONIGHT. THE SNOW COULD SPREAD
INTO THE NORTHERN VALLEYS AND THE CENTRAL MOUNTAINS AT TIMES...
ESPECIALLY LATER TODAY AND TONIGHT. SEE THE LATEST WINTER WEATHER
STATEMENT FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SIGNIFICANT SNOWFALL WILL CONTINUE IN THE NORTHERN MOUNTAINS FRIDAY
MORNING AND MAY ALSO IMPACT THE CENTRAL MOUNTAINS AS WELL AS THE
NORTHERN VALLEYS. HIGH PRESSURE WILL RETURN FRIDAY NIGHT AND CONTINUE
THROUGH THE WEEKEND WITH A MILD WESTERLY FLOW EXPECTED FOR NEXT
WEEK. NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE ENTIRE AREA AFTER
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Wasatch Mountains I80 North
- When
- March 1, 8:00 AM MST to March 2, 11:00 AM MST
- Where
- Wasatch Mountains I80 North forecast zone
- Reported by
- Mesonet
Tony Grove received 14 inches of snow in 12 hours, based on reported snow water equivalent.
Heavy Snow, Wasatch Mountains South of I80
- When
- March 1, 9:00 PM MST to March 2, 12:00 PM MST
- Where
- Wasatch Mountains South of I80 forecast zone
- Reported by
- Trained Spotter
Snowbird received 15 inches of snow, including 12 inches in 8 hours.
Heavy Snow, Western Unita Mountains
- When
- March 1, 9:00 PM MST to March 2, 12:00 PM MST
- Where
- Western Unita Mountains forecast zone
- Reported by
- Mesonet
Chalk Creek received 12 inches of snow.
Heavy Snow, Wasatch Mountain Valleys/Huntsville/Park City/Heber
- When
- March 1, 10:00 PM MST to March 2, 10:00 AM MST
- Where
- Wasatch Mountain Valleys/Huntsville/Park City/Heber forecast zone
- Reported by
- Trained Spotter
Liberty experienced snow that fell at about 3 to 4 inches per hour, with a storm total of 12 inches.
Heavy Snow, Salt Lake and Toole Valleys
- When
- March 2, 10:00 AM MST to 4:00 PM MST
- Where
- Salt Lake and Toole Valleys forecast zone
- Reported by
- NWS Employee
Upper Millcreek received 8 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19707, 19743, 19745, 19753, 19758.